MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-VSD-MUSC-012
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 16mm amplatzer muscular vsd occluder was chosen to close the post-infarct ventricular septal defect (pi-vsd) using an unknown delivery system.During procedure, the physician was unable to cross the defect due to advancement difficulty through patient anatomy with the delivery system.The 16mm plug was not released from the delivery cable.A new 12mm amplatzer muscular vsd occluder was chosen and the sizing was determined by transesophageal echocardiogram (tee).The 12mm was implanted and the fluoroscopy showed the device was completely dislodged from the implant site.The device was travelled to right ventricle.The device was removed using a transcatheter snare.There was no blockage of blood flow.A new 18mm amplatzer vascular plug ii was chosen and successfully implanted.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported recovering.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device migrated to right ventricle was reported.A returned device inspection, to rule out any device-related causes could not be performed as the device was not returned for analysis.Field indicated that patient had anatomy which may have contributed to the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 16mm amplatzer muscular vsd occluder was chosen to close the post-infarct ventricular septal defect (pi-vsd) using an unknown delivery system.During procedure, the physician was unable to cross the defect due to advancement difficulty through patient anatomy with the delivery system.The 16mm plug was not released from the delivery cable.A new 12mm amplatzer muscular vsd occluder was chosen and the sizing was determined by transesophageal echocardiogram (tee).The 12mm occluder was implanted, and fluoroscopy showed that the device completely dislodged from the implant site and had travelled to the right ventricle.There was no blockage of blood flow.The device was removed using a transcatheter snare.A new 18mm amplatzer vascular plug ii was chosen and successfully implanted.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure.The patient was reported to be recovering.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17773801
Report Number2135147-2023-04004
Device Sequence Number18015167
Product Code MLV
UDI-Device Identifier00811806011820
UDI-Public00811806011820
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-VSD-MUSC-012
Device Lot Number8624632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown